EconPapers    
Economics at your fingertips  
 

Simpler bootstrap estimation of the asymptotic variance of U‐statistic‐based estimators

Bo E. Honoré and Luojia Hu

Econometrics Journal, 2018, vol. 21, issue 1, 1-10

Abstract: The bootstrap is a popular and useful tool for estimating the asymptotic variance of complicated estimators. Ironically, the fact that the estimators are complicated can make the standard bootstrap computationally burdensome because it requires repeated recalculation of the estimator. In this paper, we propose a method that is specific to extremum estimators based on U‐statistics. The contribution here is that rather than repeated recalculation of the U‐statistic‐based estimator, we can recalculate a related estimator based on single sums. A simulation study suggests that the approach leads to a good approximation to the standard bootstrap and that if this is the goal, then our approach is superior to numerical derivative methods.

Date: 2018
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1111/ectj.12099

Related works:
Working Paper: Simpler Bootstrap Estimation of the Asymptotic Variance of U-statistic Based Estimators (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:emjrnl:v:21:y:2018:i:1:p:1-10

Ordering information: This journal article can be ordered from
http://onlinelibrary ... 1111/(ISSN)1368-423X

Access Statistics for this article

Econometrics Journal is currently edited by Jaap Abbring, Victor Chernozhukov, Michael Jansson and Dennis Kristensen

More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:emjrnl:v:21:y:2018:i:1:p:1-10